Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Effective treatment for anxiety, panic disorder and mild depression?

Answered by
Dr.
Dr. Srikanth Reddy

Psychiatrist

Practicing since :2007

Answered : 2770 Questions

default
Posted on Mon, 21 Jan 2013 in Mental Health
Question: hi, i was seeking treatment for anxiety and panic disorder and mild depression since XXXXXXX 2012. i started with paxidep cr 25 and oleanz 7.5 and then the doze was lowered to oleanz 2.5mg in XXXXXXX 2012 with paxidep cr dose remaining same. however, i started suffering from withdrawal symptoms of oleanz so the doc asked me to restart it again. however i gained 13 kilos in a span of 9 months so i changed my psychiatrist. my only problem was sleep disorder because of which i went to the new doctor. he prescribed me serta 25mg, and zolipax 0.25 mg along with paxidep cr 25 in the night and paxidep 12.5 in the morning. i am on this new course of medication since 10 days but since the time i have started ths new medication, i lost my appetite completely, extreme fatigue and weakness, slight nausea and disorientation, as if my head is not in my place . before this medication, i was completely fine, and could exercise regularly. now i donot feel like going to the gym , and during the evening, i start feeling jittery and out of place . i told this to my new psychiatrist who told me to take half of serta 25mg now .However, after i started taking serta 25mg half, my earlier symptoms are gone , but during the evening, i feel a dip in my serotonine levels . i dont want to do anything. like going back home, nor meeting friends or staying back in office. my limbs feel weak sometimes. i stay away from parents in a different city and when i get back home i donot have any company at all except for my pets. sometimes my eyes feel tired , not drowsy actually but something like i want to see a different world and not the same scenes everyday. an extremse sense of disconnection from the surroundings .then i quickly pop a zolipax half of 0.25 mg and feel a little better and in place. the other half i pop before going to bed but i get sleep only around 3 or 4:00 am . i have been doing pranayam and XXXXXXX XXXXXXX daily for the last 1 wk but i smoke too. i tried to quit but i am not able to do so. do you think my symptoms in the evening is because of depression ? i had very difficulty in getting out of depression and anxiety and i constantly keep analyzing myself if i am well. There is a constant thought in my head that maybe i am not completely cured.
doctor
Answered by Dr. Srikanth Reddy 9 hours later
Hello XXXXXXX
Thanks for choosing health care magic for posting your question.
First of all I would like to appreciate the way you have mentioned all the minor details in your question.
After reading your account, it is quite clear that you are having a relapse of depressive symptoms. Although paroxetine is a very good drug for anxiety disorder, its efficacy for depression is slightly lower. If you had good control with 25mg of paroxetine (pexidep) there was no need to increase it to 37.5mg. Further if the the depression was still present , instead of serta, venlafaxine would have been a better choice. Paroxetine was already taking care of your sarotonin levels and venlafaxine would have in that case taken care of your nor-adrenaline levels. Serta also acts as an SSRI like paroxetine and there is not much rational behind adding two drugs of the same classes. Try discussion with your psychiatrist about adding venlafaxine or even quetiapine in the place of serta.
If your depression is still resistant, there is a possiblity of it being of a bipolar type and then in that case quetiapine and lamotrigine are good drug choices.
Olanzapine does cause weight gain and has been proved many times. If you have weight concerns, you should better avoid that drug for depression.
Its good that you are doing pranayam and XXXXXXX XXXXXXX but you should also try some aerobic exercises probably in the morning.
Hope I am able to solve your concerns.
If you have any further clarifications, you can surely contact me back
If no, then in that case your may rate the answer and also provide with a review if possible.
Hope you get well soon.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,   ,   ,  

Recent questions on  Olanzapine

doctor1 MD

my husband for the last month has had a genital rash on thingh and penis and balls. we have used destin, then thought jock itch so used spary.. and it gets better for a day and then worse.. aso when he urinates now around the toliet it is very very sticky.... and he is urinating alot and also constant thirsty.. he is on a medication that cause excess thirst zyprexa but he is over wieght and has not had sugar levels checked in a long time..

doctor1 MD

I am an RN with a client coming to med clinic tomorrow morning . She is on Effexor xr. She is having increased swallowing issues due to medical conditions that will not resolve in the future. My question is ... is there an antidepressant she may be tapered to that is dissolvable. Dissolvable in the sence like Zyprexa zydis and Zofran ODT dissolve on the tongue. If not, is there an antidepressant that will allow to be crushed ? K

doctor1 MD

My 26 yr old son was depressed at the beginning of th year and was prescribed prozac . This precipitated manic episode from mar-jun, during which he was taken off prozac, put on lithium (450) mg, then fell into a severe depression . He was then...

doctor1 MD

my husband is in stage 4 of esophagus cancer he does not sleep at night morphine has had side effects hallucinations sleeping pills do not work lorazepam 0.5 mg does not work he had terrible side effects from quetiapine terrible confusion did not...

doctor1 MD

In 2011 I went for hiv test I was told that I was positve after that I have done several test after 6 month, 2years and all the test showed negative. I am already on olanzapine for bipolar. I have cold that is not healing please is it the...

doctor1 MD

i have thyroid problems ....i have been losing weight like crazy ..it makes me extremely depressed...i also smoke lots of marijuana and my primary care doctor told that can be a reason for my weight loss ...i dont know what to do...im eating.....i take vitamins and i take two diff meds... zyprexa and mirtazipe wats going on with me.....how can i gain weight????